Thunderstorm Wind, Suwannee
- When
- July 13, 11:45 AM EST
- Where
- Suwannee County, 3.29 mi ESE of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.330, -83.080
Large 6-8 inch healthy Pecan tree limbs were blown down.
Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating. Scattered severe storms developed across the region in the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 7:45 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 AM EDT FRI JUL 13 2007 .UPDATE... 1000-500 SWLY FLOW WILL CONTINUE TODAY AS THE MEAN LAYER RIDGE WILL REMAIN IN SOUTH FL. EXPECT CONVECTION TO INITIATE ALONG THE WEST COAST SBRZ EARLY THIS AFTERNOON AS SURFACE TEMPERATURES RISE. WEAKER SWLY FLOW WILL ALLOW THE EAST COAST SBRZ TO REACH THE I-95 CORRIDOR BEFORE IT INTERCEPTS THE WEST COAST SBRZ. ONCE AGAIN WE WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE WEATHER INCLUDING WET MICROBURST ALONG THE SBRZ COLLISION. FURTHER TO OUR WEST A SHORT WAVE CURRENTLY OVER AL IS SET TO MOVE IN OUR CWA LATE THIS AFTERNOON AND KICK OFF SOME CONVECTION IN S GA. HIGHER DEWPOINTS IN FL WILL BE PULLED UP INTO S GA THAT WILL HELP DESTABILIZE THE ATMOSPHERE AS THE SHORTWAVE MOVES THROUGH. && .AVIATION... MVFR VSBYS IN FOG THIS MORNING WILL DISSIPATE QUICKLY WITH VFR CONDS MUCH OF THE DAY. ISOLD/SCTD IFR/MVFR CIGS/VSBYS WILL BE POSSIBLE WITH SHWR/TSTM ACTIVITY AT TAF SITES THIS AFTN/EVE. && .MARINE... LIGHT SWLY WINDS OF 10-15 KT WILL CAN BE EXPECTED WITH SEAS OF 2-4 FT FOR THE REST OF TODAY AS THE NOCTURNAL SURGE ENDS. SCATTERED THUNDERSTORMS WILL TRACK EAST INTO THE NEAR AND OFF SHORE WATERS LATER THIS AFTERNOON AND WILL PUSH WELL OFF SHORE BY THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... AMG 97 72 90 72 / 20 30 70 40 SSI 91 77 87 76 / 20 30 50 40 JAX 95 75 90 73 / 30 30 60 30 SGJ 92 76 88 74 / 40 30 50 30 GNV 94 74 89 72 / 40 30 60 30 OCF 93 74 89 71 / 40 30 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && BARRON/HESS/KERNS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT FRI JUL 13 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1130 AM EDT FRI JUL 13 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ..ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM LATE THIS MORNING THROUGH THE EVENING HOURS. THE BEST COVERAGE WILL BE SOUTH OF I-10. THE STRONGEST STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE OVER INTERIOR SECTIONS MAINLY SOUTH IF I-10 THIS AFTERNOON DUE TO THE WEST AND EAST COAST SEA BREEZE COLLISION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1138 AM EDT FRI JUL 13 2007 FLZ040-131630- MARION- 1138 AM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM... AT 1138 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF OCALA...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND OCALA...ANTHONY...SPARR...BURBANK...LYNNE AND FORT MCCOY THROUGH 1230 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1203 PM EDT FRI JUL 13 2007 FLZ021-131630- SUWANNEE- 1203 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT... AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LURAVILLE...OR 6 MILES NORTH OF MAYO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LURAVILLE...WELLBORN...MCALPIN...LIVE OAK AND HOUSTON THROUGH 1230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EDT FRI JUL 13 2007 FLZ024-GAZ150-164-165-131645- CHARLTON-INLAND CAMDEN-NASSAU-WARE- 1217 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...WARE... NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT... AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF HOMELAND TO 9 MILES NORTHWEST OF ST. GEORGE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...KINGS FERRY...HILLIARD... BRYCEVILLE AND ST. GEORGE THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1227 PM EDT FRI JUL 13 2007 FLZ040-131700- MARION- 1227 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM... AT 1227 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF SUMMERFIELD...OR 6 MILES NORTHWEST OF WILDWOOD...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SANTOS...SUMMERFIELD... WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LAKE WEIR AND BELLEVIEW THROUGH 100 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI JUL 13 2007 FLZ020-021-131700- HAMILTON-SUWANNEE- 1230 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM EDT... AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF SUWANNEE RIVER STATE PARK TO 3 MILES SOUTHEAST OF LURAVILLE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...NEWBURN... LURAVILLE...SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK AND HOUSTON THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EDT FRI JUL 13 2007 FLZ024-GAZ164>166-131715- CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU- 1244 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 115 PM EDT... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TARBORO TO 9 MILES WEST OF ST. GEORGE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...FOLKSTON...KINGS FERRY...HILLIARD...CALLAHAN... BRYCEVILLE...ST. GEORGE...KINGSLAND AND COLESBURG THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Large 6-8 inch healthy Pecan tree limbs were blown down.
Large tree limbs were blown down along Haddock Road around 105 pm local time. By 130 pm local time the storm had reached Fernandina Beach where strong thunderstorm wind gusts blew containers over which damaged the Fernandina Beach Port.
Large tree limbs damaged power lines which knocked out the power just south of Taylor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44002, 44003, 44004.